Alert archive / Texas / Wind Advisories in 2023
Wind Advisory 24, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this wind advisory at Mar 30, 2023, 3:35 AM CDT for 5 counties in Texas; Eddy County, New Mexico. It took effect at Mar 30, 2023, 1:00 PM CDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Mar 30, 2023, 3:35 AM CDT (08:35 UTC)
- In effect from
- Mar 30, 2023, 1:00 PM CDT
- Expired
- Mar 30, 2023, 11:57 PM CDT
- In force
- 11 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Eddy County, NM, Brewster County, TX, Culberson County, TX, Jeff Davis County, TX, Presidio County, TX, Reeves County, TX
The radar
The Midland/Odessa radar (KMAF), 205 km from the middle of the area, began a volume at 08:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 8.6 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2301 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -52 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
897 WWUS74 KMAF 300835 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 335 AM CDT Thu Mar 30 2023 NMZ027-TXZ270-271-277-010000- /O.EXT.KMAF.HW.W.0020.230330T1400Z-230401T0000Z/ Guadalupe Mountains of Eddy County- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains-Davis Mountains- Including the cities of Queen, Guadalupe Mountains NP, Pine Springs, and Fort Davis 335 AM CDT Thu Mar 30 2023 /235 AM MDT Thu Mar 30 2023/ ...HIGH WIND WARNING NOW IN EFFECT FROM 9 AM CDT /8 AM MDT/ THIS MORNING TO 7 PM CDT /6 PM MDT/ FRIDAY... * WHAT...West winds 35 to 45 mph with gusts up to 75 mph expected. * WHERE...Guadalupe and Delaware Mountains, and Davis. * WHEN...From 9 AM CDT /8 AM MDT/ this morning to 7 PM CDT /6 PM MDT/ Friday. * IMPACTS...Severe turbulence near the mountains will be hazardous for low flying light aircraft. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ NMZ028-TXZ272-273-275-276-278>281-311200- /O.NEW.KMAF.WI.Y.0024.230330T1800Z-230331T1200Z/ Eddy County Plains-Van Horn and Highway 54 Corridor- Eastern Culberson County-Chinati Mountains-Marfa Plateau- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley- Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, Van Horn, Marfa, Alpine, Big Bend NP, Panther Junction, Marathon, Chisos Basin, and Presidio 335 AM CDT Thu Mar 30 2023 /235 AM MDT Thu Mar 30 2023/ ...WIND ADVISORY IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 7 AM CDT /6 AM MDT/ FRIDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Portions of southeast New Mexico and southwest Texas. * WHEN...From 1 PM CDT /noon MDT/ this afternoon to 7 AM CDT /6 AM MDT/ Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/maf
2 follow-up statements
932 WWUS74 KMAF 301839 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 139 PM CDT Thu Mar 30 2023 NMZ027-TXZ270-271-277-310645- /O.CON.KMAF.HW.W.0020.000000T0000Z-230401T0000Z/ Guadalupe Mountains of Eddy County- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains-Davis Mountains- Including the cities of Queen, Guadalupe Mountains NP, Pine Springs, and Fort Davis 139 PM CDT Thu Mar 30 2023 /1239 PM MDT Thu Mar 30 2023/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ FRIDAY... * WHAT...West winds 35 to 45 mph with gusts up to 75 mph expected. * WHERE...Guadalupe, Delaware and Davis mountains. * WHEN...Until 7 PM CDT /6 PM MDT/ Friday. * IMPACTS...Severe turbulence near the mountains will be hazardous for low flying light aircraft. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ NMZ028-TXZ272-273-275-276-278>281-310645- /O.CON.KMAF.WI.Y.0024.000000T0000Z-230331T1200Z/ Eddy County Plains-Van Horn and Highway 54 Corridor- Eastern Culberson County-Chinati Mountains-Marfa Plateau- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley- Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, Van Horn, Marfa, Alpine, Big Bend NP, Panther Junction, Marathon, Chisos Basin, and Presidio 139 PM CDT Thu Mar 30 2023 /1239 PM MDT Thu Mar 30 2023/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT /6 AM MDT/ FRIDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of southeast New Mexico and southwest Texas. * WHEN...Until 7 AM CDT /6 AM MDT/ Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/maf
933 WWUS74 KMAF 310457 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 1157 PM CDT Thu Mar 30 2023 NMZ028-TXZ272-273-275-276-278>281-310600- /O.CAN.KMAF.WI.Y.0024.000000T0000Z-230331T1200Z/ Eddy County Plains-Van Horn and Highway 54 Corridor- Eastern Culberson County-Chinati Mountains-Marfa Plateau- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley- Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, Van Horn, Marfa, Alpine, Big Bend NP, Panther Junction, Marathon, Chisos Basin, and Presidio 1157 PM CDT Thu Mar 30 2023 /1057 PM MDT Thu Mar 30 2023/ ...WIND ADVISORY IS CANCELLED... Winds in the advisory area have fallen below criteria. $$ NMZ027-TXZ270-271-277-010000- /O.CON.KMAF.HW.W.0020.000000T0000Z-230401T0000Z/ Guadalupe Mountains of Eddy County- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains-Davis Mountains- Including the cities of Queen, Guadalupe Mountains NP, Pine Springs, and Fort Davis 1157 PM CDT Thu Mar 30 2023 /1057 PM MDT Thu Mar 30 2023/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ FRIDAY... * WHAT...West winds 35 to 45 mph with gusts up to 70 mph. * WHERE...Guadalupe and Delaware Mountains, and Davis. * WHEN...Until 7 PM CDT /6 PM MDT/ Friday. * IMPACTS...Severe turbulence near the mountains will be hazardous for low flying light aircraft. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ For more information from the National Weather Service visit https://weather.gov/maf
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this wind advisory went out at Mar 30, 12:08 AM CDT, 3 hours 27 minutes earlier.
Area forecast discussion, Mar 30, 12:08 AM CDT, 3 hours 27 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1208 AM CDT Thu Mar 30 2023
...New AVIATION...
.SHORT TERM...
(This afternoon through Thursday night)
Issued at 105 PM CDT Wed Mar 29 2023
A weak upper ridge sits across West Texas this afternoon providing
clear skies and pleasant weather. A deep upper low over the West
Coast will move east over the next 48 hours reaching the Great
Plains on Friday. The polar jet is located on the southern
periphery of the low and will be located over southern New Mexico
and the South Plains Thursday into early Friday. Strong winds
associated with the jet are expected to initially mix into the the
Guadalupe and Davis Mountains Thursday, then spread east across
much of the area on Friday. Westerly, downsloping winds should
send temperatures back above normal tomorrow with highs reaching
well into the 80s for much of the CWA.
Hennig
&&
.LONG TERM...
(Friday through Tuesday)
Issued at 105 PM CDT Wed Mar 29 2023
Friday will be well above normal in the way of temperature, and at
this time of year, that usually means wind and fire weather
concerns as well. The strong short wave trough will pass to the
north of the region Friday, placing much of west Texas and
southeastern New Mexico in a windy and warm regime. Along with the
wind, V dot del dirt will also be common, especially downwind of
cotton fields across the northern Permian Basin and various
construction sites. Saturday will be relatively quiet, but another
short wave trough will begin to affect the region Sunday through
Tuesday. Temperatures will be above early April normals with
strong winds likely over the Delaware and Guadalupe mountain
ranges (and possibly the Davis Mountains) and more blowing dirt. A
weak front will pass across the southern High Plains
Tuesday/Wednesday, knocking back temperatures some. Unfortunately,
chances of anything resembling liquid water falling from the sky
are virtually nil. -bc
&&
.AVIATION...
(06Z TAFS)
Issued at 1159 PM CDT Wed Mar 29 2023
KMAF VWP shows an impressive 45kt LLJ has developed this morning,
advecting stratus north as per satellite imagery. NBM and hi-res
models suggest this will develop into KMAF overnight, bringing a
few hours of IFR cigs to the terminal. That said, VFR conditions
are expected the next 24 hours otherwise, save for local BLDU.
Once mixing commences late morning, surface winds will veer to SW
and become gusty as leeside troughing strengthens ahead of the
next upper trough making landfall on the west coast. This,
despite abundant high cloud, will continue into Thursday night as
the trough approaches.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 76 52 80 53 / 0 0 10 10
Carlsbad 79 45 84 46 / 0 0 0 0
Dryden 73 53 82 56 / 0 0 10 0
Fort Stockton 80 52 86 51 / 0 0 10 0
Guadalupe Pass 71 50 75 42 / 0 0 0 0
Hobbs 75 46 82 46 / 0 0 0 0
Marfa 77 41 79 41 / 0 0 0 0
Midland Intl Airport 76 51 80 51 / 0 0 0 10
Odessa 75 52 81 51 / 0 0 0 10
Wink 78 49 85 47 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
TX...High Wind Warning from 10 AM CDT /9 AM MDT/ Thursday to 7 PM CDT
/6 PM MDT/ Friday for Davis Mountains-Guadalupe Mountains
Above 7000 Feet-Guadalupe and Delaware Mountains.
Red Flag Warning from noon CDT /11 AM MDT/ to 8 PM CDT /7 PM
MDT/ Thursday for Eastern Culberson County-Guadalupe
Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Loving-Reeves County Plains-Van Horn and Highway 54
Corridor.
Fire Weather Watch from Friday morning through Friday evening
for Andrews-Borden-Crane-Davis Mountains-Davis Mountains
Foothills-Dawson-Eastern Culberson County-Ector-Gaines-
Glasscock-Guadalupe Mountains Above 7000 Feet-Guadalupe and
Delaware Mountains-Howard-Loving-Marfa Plateau-Martin-
Midland-Mitchell-Pecos-Reagan-Reeves County Plains-Scurry-
Upton-Van Horn and Highway 54 Corridor-Ward-Winkler.
NM...High Wind Warning from 9 AM Thursday to 6 PM MDT Friday for
Guadalupe Mountains of Eddy County.
Red Flag Warning from 11 AM to 7 PM MDT Thursday for Chaves
Plains-Eddy Plains-Lea-Sacramento Foothills and Guadalupe
Mountains.
Fire Weather Watch from Friday morning through Friday afternoon
for Chaves Plains-Eddy Plains-Lea-Sacramento Foothills and
Guadalupe Mountains.
&&
SHORT TERM...10
LONG TERM....70
AVIATION...44Hazardous weather outlook, Mar 29, 2:15 PM CDT, 13 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 215 PM CDT Wed Mar 29 2023 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-301915- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 215 PM CDT Wed Mar 29 2023 /115 PM MDT Wed Mar 29 2023/ This Hazardous Weather Outlook is for southeast New Mexico, southwest Texas and western Texas. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A High Wind Warning is in effect from Thursday morning to Friday afternoon for the Guadalupe, Delaware, and Davis Mountains. A Red Flag Warning is in effect Thursday afternoon for the Davis, Guadalupe, and Delaware Mountains as well as the plains of southeastern New Mexico and the upper Trans Pecos regions of west Texas, including Culberson County. A Fire Weather Watch is in effect from mid morning Friday through late Friday afternoon for much of west Texas and southeastern New Mexico. Elevated to critical fire weather concerns are expected each afternoon Sunday through Tuesday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 1:42 PM CDT | Red Flag Warning | MAF | Andrews, Borden, Brewster, Crane, Culberson, Dawson and 17 more | 29 hr |
Nearby
Wind Advisories in Texas, 2023Wind Advisories in New Mexico, 2023Every wind advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.